MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR APEX CANNULA FOR SMALL CHILDREN; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH EXCOR APEX CANNULA FOR SMALL CHILDREN; VENTRICULAR ASSIST DEVICE
Model Number C18A-020
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor apex cannula, s/n (b)(4), was in use by the patient from 2019-02-11 until (b)(6) 2021.We have reviewed the production records of the excor apex cannula, s/n (b)(4).This cannula was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
We were informed by the clinic about a small crack in the apex cannula of a patient supported in the lvad configuration.The clinic reported bleeding from the outflow cannula in the area of the connector.The patient was brought into icu for a transfusion and the shortening of the cannula.The affected cannula was shortened by trained specialist personnel in the clinic and the excor blood pump was replaced.The patient was not negatively affected by the incident and left the icu shortly after the shortening of the cannula.
 
Additional Manufacturer Narrative
He excor apex cannula, s/n (b)(6), was in use by the patient from 2019-02-11 until 2021-01-19 (708 days).We have reviewed the production records of the excor apex cannula, s/n (b)(6).This cannula was produced according to our specification.The report from the clinic stated that the affected part of the cannula that was trimmed off and will not be returned to the manufacturer for evaluation.Therefore, the cause of the damage to the cannula could not be clearly identified.The patient had no lasting negative effects and is doing well.In the current instructions for use (ifu), the user is advised that the cannula must not be bent, since this could lead to the damage of the cannula.Furthermore, the user is advised to ensure that the cannula are not subjected to any tension, torsion, pressure or traction.In the ifu, the user of excor is instructed to inspect the blood pumps and cannulae regularly.

Brand Name
EXCOR APEX CANNULA FOR SMALL CHILDREN
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key11267435
Report Number3004582654-2021-00007
Device Sequence Number17154976
Product Code DSQ
UDI-Device Identifier04260090040515
UDI-Public04260090040515
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberC18A-020
Device Catalogue NumberC18A-020
Device Lot Number00078252
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR